A Caltech Library Service

On the control of jump linear Markov systems with Markov state estimation

Gupta, Vijay and Murray, Richard M. and Hassibi, Babak (2003) On the control of jump linear Markov systems with Markov state estimation. In: Proceedings of the 2003 American Control Conference, 2003. Vol.4. IEEE , Piscataway, NJ, pp. 2893-2898. ISBN 0-7803-7896-2.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We analyze a jump linear Markov system being stabilized using a linear controller. We consider the case when the Markov state is associated with the probability distribution of a measured variable. We assume that the Markov state is not known, but rather is being estimated based on the observations of the variable. We present conditions for the stability of such a system and also solve the optimal LQR control problem for the case when the state estimate update uses only the last observation value. In particular we consider a suboptimal version of the casual Viterbi estimation algorithm and show that a separation property does not hold between the optimal control and the Markov state estimate. Some simple examples are also presented.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Murray, Richard M.0000-0002-5785-7481
Additional Information:© 2003 IEEE. The authors would like to thank Abhishek Tiwari, Lun Li and Timothy Chung for discussions on this topic. Research supported in part by the AFOSR grant F49620-01-1-0460.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)F49620-01-1-0460
Record Number:CaltechAUTHORS:20150211-075328058
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:54685
Deposited By: Shirley Slattery
Deposited On:13 Feb 2015 18:52
Last Modified:10 Nov 2021 20:36

Repository Staff Only: item control page